MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS ANESTHESIA STATION 4000; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS ANESTHESIA STATION 4000; AUTOMATED DISPENSING CABINET
Model Number 338
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Codes Convulsion/Seizure (4406); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer reported that a pyxis anesthesia system 4000 remained on windows update screen after device was rebooted during a procedure.Customer reported that the application did not launch upon reboot.Users were prevented from accessing the station.The nature of the procedure was not disclosed.Customer reported no actual harm to patient, only that patient experienced induced seizures lasting 200 seconds.This event is recorded on complaint number (b)(4).Technical support agent advised customer to reboot the device on a schedule.Issue resolved once device completed pending windows software updates.
 
Event or Problem Description
Customer reported that a pyxis anesthesia system 4000 remained on windows update screen after device was rebooted during a procedure.Customer reported that the application did not launch upon reboot.Users were prevented from accessing the station.The nature of the procedure was not disclosed.Customer reported no actual harm to patient, only that patient experienced induced seizures lasting 200 seconds.
 
Event or Problem Description
It was reported that users were unable to log into the machine and no users were found on the database of a bd pyxis anesthesia system 4000.The customer reported this station is almost never rebooted and was pending windows updates.The user was unable to access a required medication while a patient had induced seizures lasting about 200 seconds.The customer was unaware of requirement for scheduled reboots to allow for windows updates when not in use.The device rebooted during the procedure.The customer added that there was no actual harm to the patient and pharmacy is doing an internal incident.
 
Additional Manufacturer Narrative
This supplemental regulatory report is being submitted due to a retrospective review conducted through capa 10308384.The late submission of this supplemental report is due to the thorough and detailed nature of the retrospective review process.This process was essential to accurately capture all relevant data and ensure the integrity of our reporting.We have included the capa reference for the retrospective review in the additional manufacturer narrative section of the fda form 3500a, as recommended.The following fields have been updated with additional/corrected information: a1, b5, d1, d4, d5, g1, h6, h10, h11.A review of the complaint history for (b)(6) was performed in salesforce which did not locate similar complaints with the same failure mode for this serial number.A review of the device history record for (b)(6) was performed from 15-feb-2020 to 14- feb-2022 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident it was determined that the windows update screen remained on after device was rebooted due to software malfunction.The technical support specialist deleted the cbs (log files) files that accumulated, verified that pagefile.Sys was moved to d drive and rebooted the system to resolve the issue.The system functioned as intended after the technical support specialist troubleshot the device.

Brand Name
BD PYXIS ANESTHESIA STATION 4000
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer (Section G)
CAREFUSION 303
10020 pacific mesa blvd.
san diego CA 92121
Manufacturer Contact
brett wilko
10020 pacific mesa blvd.
san diego, CA 92130
MDR Report Key13777545
Report Number2016493-2022-99055
Device Sequence Number1633191
Product Code BRY
UDI-Device Identifier10885403477829
UDI-Public(01)10885403477829
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number338
Device Catalogue Number338
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown